Louisiana, 2004

Hail in Louisiana, July 8, 2004

July 8, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 8, 12:21 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 8, 12:21 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CDT THU JUL 8 2004

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION ONCE AGAIN TODAY. CAPES CURRENTLY RUNNING NEAR 3500 J/KG IN
RAIN-FREE AREAS WITH LITTLE IN THE WAY OF INHIBITION. MORNING LCH
SOUNDING SHOWING PRECIPITABLE WATER NEAR 2 INCHES...ABOUT 30 PERCENT
ABOVE NORMAL FOR THIS TIME OF YEAR. COULD SEE A FEW STORMS PULSE
BRIEFLY TO SEVERE.

SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO RIDGE ACROSS THE
GULF WATERS AND SOUTHEAST CONUS RESULTING IN A LIGHT SOUTHERLY FLOW
OVER THE REGION AND MAINTAINING DEW POINTS IN THE MID 70S. IN THE
MID/UPPER LEVELS...TROFING IN PLACE OVER THE REGION EXTENDING SOUTH
INTO THE WESTERN GULF. IR/WV IMAGERY SHOWING A WEAK LOW OVER
SOUTHEAST TEXAS.

WILL BE SEEING ONE MORE DAY OF ABOVE CLIMO RAINS ACROSS THE
REGION FRIDAY AS AREA REMAINS IN WEAKNESS ALOFT BETWEEN SUBTROPICAL
RIDGE AND SOUTHWEST HIGH. EXPECT MORE ACTIVITY OVER THE
WESTERN PORTION OF THE AREA AS INVERTED TROF/WEAK LOW RETROGRADES
WEST. REGION COMES UNDER THE INFLUENCE OF SUBTROPICAL HIGH FOR THE
WEEKEND AS TROF CONTINUES TO RETROGRADE. PWS DROP TO MORE
SEASONABLE NORMS ALONG WITH POPS. THIS PATTERN EXPECTED TO PERSIST
THROUGH THE REMAINDER OF THE FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  76  87  75  90  /  30  60  20  30
BPT  75  86  74  91  /  30  60  20  30
AEX  74  89  73  92  /  30  60  20  30
LFT  75  87  74  91  /  30  60  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Jul 8, 4:31 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT THU JUL 8 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
081500-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
531 AM CDT THU JUL 8 2004

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TODAY PRODUCING
SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AS WELL AS THE POSSIBILITY OF ISOLATED FUNNEL
CLOUDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AS ANOTHER TROUGH
OF LOW PRESSURE BEGINS TO SET UP ACROSS CENTRAL AND SOUTH TEXAS.
THE CHANCE FOR THUNDERSTORMS WILL DECREASE A BIT OVER THE WEEKEND
AND INTO EARLY NEXT WEEK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

WILEY

The radar

The Lake Charles radar (KLCH), 31 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson Davis

When
July 8, 1:45 PM CST
Where
Jefferson Davis County, Lacassine
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.233, -92.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5412907.